Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Spirolactone And Weight Gain/cellulite

Discussion in 'Treatments for Androgenetic Alopecia' started by shira, Jul 19, 2019.

  1. shira

    shira New Member

    Joined:
    Jan 18, 2019
    Messages:
    12
    Likes Received:
    0
    Dislikes Received:
    0
    Hey gals,

    I was wondering if any of you who are on spirolactone had experienced weight gain and cellulite? Were you able to remove the cellulite :(

    The Spironolactone really help stopping the shed but once I noticed the gain I said enough!

    Hate my body now
    And hate more what it has done to it
     
  2. 7680

    7680 Member

    Joined:
    Aug 23, 2018
    Messages:
    38
    Likes Received:
    5
    Dislikes Received:
    0
    Hello Shira. I have recently been bumped up to 200mg. If anything, I think it causes weight loss. Seeing that it’s a diuretic, I would think that the weight loss makes more sense
     
  3. Blahblahblah

    Blahblahblah Member

    Joined:
    Mar 13, 2011
    Messages:
    22
    Likes Received:
    0
    Dislikes Received:
    0
    I am on tiny dosage (25 mg a day) which I take for acne - it has truly changed my life. I didn’t really expect hair benefits at that dosage. I would say my hair is stable and haven’t noticed any weight gain or loss or cellulite. Not that I don’t have cellulite or couldn’t stand to lose 10 lbs. Ha.
     
  4. SomeoneSad

    SomeoneSad New Member

    Joined:
    Jan 5, 2020
    Messages:
    12
    Likes Received:
    1
    Dislikes Received:
    0
    Hi Shira,

    I was starting to think I was the only chick who could gain weight on Spironolactone! I understand what you are going through, and do feel for you, just know that.


    To recap my situation.

    About 5 years ago, I noticed I had real hair loss, like Androgenetic Alopecia type of sh**. at some point I started some serious research and find out that I had this tree shape typical of Androgenetic Alopecia. I went to a derm who confirmed hereditary hair loss (Androgenetic Alopecia) and that it was going on for a long time (maybe since my 18's and I was 25 when I saw the derm). She prescribed Minoxidil + diane 35.

    By taking Diane, my skin was so good (althgouh very dry) but I had this pain in my left foot, leg cramps and I gained weight pretty quickly. It was mostly water retention I think, although not sure it was not just fat, can't tell. The pain in my legs scared me as I am proned to have bloated and painful legs during summer, to the point I can not walk long. I went to do an angio to see if I had veinous issues, but that was not confirmed. Even though I had obvious signs of bad blood flow, like bloating (oedema) and cellulite. To this day, the only thing I got confirmed was that I have flat foot! It's crazy to me as if you don't match a number you don't fit in the category "bad blood flow even though there are evidence of it!

    I stopped Diane because I was getting scared and gaining too much weight. Another derm prescribed me Spironolactone 25mg twice a day. Which was not a crazy dosage as you can see. First I shedded some weight thanks to the diuretic effect of it, but after like 4 months I started to notice some belly right above the ovaries (I think you have a word for this type of very localized belly fat in English), my arms were getting fat and even my face. But I was guessing I was just maybe not eating as well as I could, so I started to go to the gym and to eat less.
    At that time, my ex gyno prescribed me cyproterone acetate on top of Spironolactone, not a crazy dosage, I think 50mg but can not well remember.

    After a month of Spironolactone + cypro + topical oestrogenes + minoxidil my hair loss just drasticly stopped. It was crazy. Suddenly, going to wash my hair was not a nightmare.

    The problem is I was getting fat... real quickly. After 2 months at this regimen I stopped because I was covered in cellulite (even my arms), could not walk fine in summer, and the weight would not get away. It took me 2 years to shedd a bit of weight and cellulite (not all) induced by only 6 months of Spironolactone and 2 months of cypro. And again, the doses were quite low comparing to some dosage I read about here!

    Life is very unfair, some girl will andle 200mg of Spironolactone just fine, while I went fat with 50 a day.

    So the answer is yes, Spironolactone can give you weight gain and cellulite. Maybe not all of the cellulite will go away, it will take time too. Why is that? I have read oestrogene dominancy... maybe, but then how to explain that my bodyshape also changed, like when you get through menopause (remember I am 30), hips desappearing and the fat concentrating on the abdominal part... ? is this normal to have that type of change? Even if I had oestrogen dominancy due to treatment, how can it comes to that? Or was it the fact that I stopped taking the meds that induced this different fat repartition? Or cortisol levels? Till this day I am confused and quite lost.

    As for now, I have terribe water retention occuring before having my periods and when its hot. It's quite constant tbh and it was not that bad at all before the treatments, I was even very lean.

    I am just so confused... and as you can imagine, very depressed. Losing hair is very difficult, and adding the lost of your feminine boddy shape on top of that is just too much. But mostly, I just don't get it!

    My advice to you is to stop Spironolactone. You will slowly lose weight.

    As you imagine, having stopped treatments for more than 2 years I just don't have hair anymore. :(but it seems like if I stop my hairloss its at the price of my body.

    So, I am in desperate need for help here, as I can not find a treatment that will not crashed my body shape...

    Do someone have any idea? Like would dutasteride preserve someone's weight fat ratio?
    Can I regain my hips (apart from aesthetic surgery) ?

    Thank in advance to anyone who will answer and try to help.
     

Share This Page